Alert archive / Alabama / Freeze Warnings in 2009
Freeze Warning 2, NWS Birmingham, AL
NWS Birmingham, AL issued this freeze warning at Apr 7, 2009, 1:59 PM CDT for 39 counties in Alabama. It took effect at Apr 8, 2009, 12:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2009, 1:59 PM CDT (18:59 UTC)
- In effect from
- Apr 8, 2009, 12:00 AM CDT
- Expired
- Apr 8, 2009, 8:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.0 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 908 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBMX 071859 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 159 PM CDT TUE APR 7 2009 ...FREEZING TEMPERATURES TONIGHT... ...BREEZY CONDITIONS MUCH OF TODAY... ALZ011>015-017>050-080000- /O.UPG.KBMX.FZ.A.0002.090408T0400Z-090408T1300Z/ /O.NEW.KBMX.FZ.W.0002.090408T0500Z-090408T1300Z/ /O.CON.KBMX.LW.Y.0021.000000T0000Z-090407T2100Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 159 PM CDT TUE APR 7 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. AS HIGH PRESSURE CONTINUES TO SETTLE ACROSS THE SOUTHEAST...THE CLOUD COVER AND GUSTY WINDS ARE EXPECTED TO DISSIPATE THROUGH THE LATE AFTERNOON AND EARLY EVENING HOURS ACROSS CENTRAL ALABAMA. THIS WILL SETUP THE AREA TO EXPERIENCE RADIATIONAL COOLING EFFECTS THROUGH MUCH OF THE OVERNIGHT...ESPECIALLY IN THE VALLEY AND SHELTERED REGIONS. TAKE PRECAUTIONS AGAINST THESE CONDITIONS BY COVERING OR MOVING SENSITIVE VEGETATION INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
2 follow-up statements
000 WWUS74 KBMX 072137 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 437 PM CDT TUE APR 7 2009 ...FREEZING TEMPERATURES EXPECTED TONIGHT... ALZ011>015-017>050-081300- /O.CON.KBMX.FZ.W.0002.090408T0500Z-090408T1300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 437 PM CDT TUE APR 7 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT WEDNESDAY... AS HIGH PRESSURE CONTINUES TO SETTLE ACROSS THE SOUTHEAST...THE AREA WILL EXPERIENCE RADIATIONAL COOLING EFFECTS OVERNIGHT ...ESPECIALLY IN THE VALLEY AND SHELTERED REGIONS. LOW TEMPERATURES WILL DROP INTO THE UPPER 20S TO LOWER 30S AND MAY LAST SEVERAL HOURS IN SOME SPOTS. TEMPERATURES WILL RISE ABOVE THE FREEZING MARK AT ALL LOCATIONS BY 8 AM. TAKE PRECAUTIONS AGAINST THESE CONDITIONS BY COVERING OR MOVING SENSITIVE VEGETATION INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
000 WWUS74 KBMX 081128 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 628 AM CDT WED APR 8 2009 ...FREEZING TEMPERATURES EXPECTED THROUGH 8 AM... ...LAKE WIND ADVISORY WILL BE IN EFFECT FROM NOON THROUGH 6 PM THIS EVENING FOR AREA LAKES AND WATERWAYS IN THE NORTHERN HALF OF CENTRAL ALABAMA.... ALZ011>015-017>029-081930- /O.NEW.KBMX.LW.Y.0022.090408T1700Z-090408T2300Z/ /O.CON.KBMX.FZ.W.0002.000000T0000Z-090408T1300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE 628 AM CDT WED APR 8 2009 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... ...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING. A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ ALZ030>050-081300- /O.CON.KBMX.FZ.W.0002.000000T0000Z-090408T1300Z/ SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS- MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK- LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO... MOUNDVILLE...MARION...CENTREVILLE...CLANTON...ROCKFORD... ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE... DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT... HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE... UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA 628 AM CDT WED APR 8 2009 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this freeze warning went out at Apr 7, 12:11 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Apr 7, 12:11 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1211 PM CDT TUE APR 7 2009 .UPDATE...MORNING WEATHER AND AVIATION DISCUSSION. && .DISCUSSION. FORECAST IS IN GOOD SHAPE FOR THIS AFTERNOON...STILL LOOKING LIKE HIGHS WILL TOP OUT AROUND 50...ALTHOUGH MANY SPOTS WILL BE A TOUCH COLDER THANKS TO THE STRATOCUMULUS THAT HAS ONCE AGAIN DEVELOPED THIS MORNING. LATEST SATELLITE IMAGERY IS SHOWING THAT THE CLOUDS ARE MIXING OUT RATHER RAPIDLY FROM THE SOUTHWEST TO NORTHEAST...SO EXPECT MOST WILL SEE A FAIR AMOUNT OF SUN LATER THIS AFTERNOON. OTHER THAN THAT...NO UPDATES NEEDED. && .AVIATION...18Z TAF DISCUSSION. SOME LOWER LEVEL CUMULUS HAS DEVELOPED THIS MORNING WITH A SCT TO BKN DECK AROUND 5K FT...SHOULD BEGIN MIXING OUT THROUGH THE REST OF THE AFTERNOON TO LEAVE SKC BY THIS EVENING. ONLY OTHER ISSUE IS THE GUSTY NORTHWEST WINDS THAT WILL RELAX A BIT AFTER SUNSET AND BEGIN BACKING AROUND TO THE SOUTH BY DAYBREAK TOMORROW. && .BMX WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY IN EFFECT FOR ALL AREAS FROM 9 AM THROUGH 4 PM. FREEZE WATCH IN EFFECT FOR ALL ZONES 11 PM TUESDAY THROUGH 8 AM WEDNESDAY. &&
Hazardous weather outlook, Apr 7, 6:54 AM CDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 654 AM CDT TUE APR 7 2009 ALZ011>015-017>050-081130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 654 AM CDT TUE APR 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. BREEZY CONDITIONS ARE EXPECTED THIS AFTERNOON. NORTHWEST WINDS WILL BE SUSTAINED AROUND 15 MPH WITH A FEW GUSTS TO 25 MPH...ESPECIALLY ON OPEN WATERWAYS. A LAKE WIND ADVISORY HAS BEEN ISSUED. TEMPERATURES WILL DROP NEAR OR BELOW FREEZING ACROSS A LARGE PORTION OF CENTRAL ALABAMA TONIGHT. SEVERAL HOURS OF FREEZING TEMPERATURES ARE POSSIBLE...ESPECIALLY IN OUTLYING AREAS. A FREEZE WATCH IS IN EFFECT FOR TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL ALABAMA THURSDAY NIGHT INTO FRIDAY...AS A COLD FRONT PUSHES THROUGH THE REGION. THERE IS STILL SOME UNCERTAINTY WITH THE TIMING AND POTENTIAL STRENGTH OF THIS SYSTEM. MORE STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE SUNDAY INTO MONDAY...AS YET ANOTHER COLD FRONT PUSHES THROUGH. DUE TO COMPUTER MODEL UNCERTAINTIES...IT IS A BIT TOO EARLY TO PINPOINT THE EXACT TIMING...PLACEMENT...AND STRENGTH OF THE STORMS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED SUNDAY NIGHT OR MONDAY. 61
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 4:16 AM CDT | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 12 hr |
Nearby
Freeze Warnings in Alabama, 2009Every freeze warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.